Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had a viral eye infection and have developed corneal abrasions. Prescribed with fml t drops. Is it safe to use?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
I recently had a viral eye infection and its been five weeks ....my eye doctor told ne last week that my infection is completly gone but i have developed corneal abrasions and it will take time to leave .now my dovtor has prescribed fml t drops ...is it safe to use
Posted Sat, 2 Nov 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Dadapeer K 8 hours later
Brief Answer:
Viral keratoconjunctivitis, the eye drops is safe

Detailed Answer:
Hello,
Welcome to Health Care Magic
Iam Dr. Dadapeer and I answer eye related problems.

As you have mentioned in the history you had viral infection of the eye since five weeks and now cornea is involved for which you have been prescribed with FML -T eye drops.

You had viral conjunctivitis which presents as pink eye with redness, watering, discharge, ocular pain and cornea is invovlved now.Usually the corneal epithelium is also involved in the viral conjunctivitis resulting in superficial keratitis. Keratitis usually develops as immunologic reaction unlike conjunctivitis which is bascially infective reaction. Hence the main treatment of corenal problem is by low potent steroids like Flurometholone. The treatment is usually required for 4-6 weeks.

The drops prescribed by your doctor FML-T contain Flurometholone, a low potent steroid and Tobramycin, a antibiotic. Flurometholone is usually given along with antibiotic to prevent secondary bacterial infection.
Hence the prescription given by your doctor is right and it si required for your eye problem.

Coming to your question is FML-T safe to use?
Flurometholone is a low potent steroid and it is safe to use and it is required for the corneal problem you are having.
The only precaution you have to take is use the eye drops as advised by your doctor and it has to be tapered and stopped. Since the problem may take 4-6 weeks to heal completely, do attend the follow up as told by your doctor.

Hope I have answered your query
Thank you
Above answer was peer-reviewed by
 
Follow-up: Had a viral eye infection and have developed corneal abrasions. Prescribed with fml t drops. Is it safe to use? 1 hour later
Hi doctor, u said antibiotic is required alomg with ths steriod but i have been using only systane ultra for the past two weeks for both my eyes . Also my eye doctor told me to stop all my antibiotics two weeks ago since my infection subsided tht time itself . Last saturday i went to her and she told me that i have white spots around my cornea and extremly dry eyes ... pls let me know how much time i can take systane ultra and should it be taken befire or after the steriod eye drop
 
 
Answered by Dr. Dadapeer K 25 minutes later
Brief Answer:
Systane is artificial tear eye drop

Detailed Answer:
Hello,
Welcome to Health Care Magic
Thank you for the follow up query

Systane ultra is artificial tear drops and it is prescribed for associated dry eye condition. Systane ultra drops can be used for a long time without any side effect and it is very safe without any adverse effect. In your case you need to use the systane ultra drops still the symptoms persist.
The eye drops can be used either before or after the FML-T eye drop as both won't interact with each other.
The only precaution you have to take is at least 5-10 minutes of difference should be kept while using two eye drops together.

Antibiotics were stopped by your doctor two weeks ago but now since he has started steroid eye drops he has started them again and the purpose of the antibiotic eye drops is to prevent secondary infection which may occur with steroids, however this is not compulsory. The drops he has prescribed FML-T contain antibiotic Tobramycin as I have told already.

No need to worry you are using the right eye drops for your eye condition and it will resolve completely.

Hope I have answered your query.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Had a viral eye infection and have developed corneal abrasions. Prescribed with fml t drops. Is it safe to use? 5 minutes later
Doctor does this mean that i have got ths infection again ... i do see some red nervesvin my eye and there is gritty feeling along with discomfort if i watch tv for more than 10 minutes ...
 
 
Answered by Dr. Dadapeer K 8 minutes later
Brief Answer:
It is only allergic inflammation not infection

Detailed Answer:
Hello,
Welcome to Health Care Magic
Thank you for the follow up query

This does not indicate infection and the antibiotics are prescribed here to prevent infection.
The redness, gritty feeling are because of inflammation of cornea and this inflammation is not because of infection but because of allergic reaction caused by past viral infection. Hence for treatment of this condition you have been prescribed with Flurometholone a steroid preparation.

All your symptoms will come down gradually and the white spots on the cornea will eventually disappear.

Hope I have answered your query.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Had a viral eye infection and have developed corneal abrasions. Prescribed with fml t drops. Is it safe to use? 6 hours later
Thank u doctor .. i have another query ... post this infection i have developed a dull aching pain on both my temples and eyebrow along with blocked nostrils ...but i do not have any cold . My opthamologist said it could be due to sinus and told me to visit an ent doc . But the ent doc said it is a post eye infection syndrome . Please help me out in this . I get relief from ths whenever
 
 
Answered by Dr. Dadapeer K 2 hours later
Brief Answer:
Headache requires evaluation

Detailed Answer:
Hello,
Welcome to Health Care Magic
Thank you for the follow up query

Headache is one problem which has got a wide variety of reasons, the commonest ones are ENT causes and Eye related causes.
In your case since you are having inflammation in the eye, it may be a cause as your ENT doctor has told.
Since you are also having blocked nostril sinusitis may be a cause as your Eye doctor has told.
Since both causes can lead to headache it is difficult to point out the cause.

As of now you can use analgesic drug which will relieve the headache. If the headache decreases with healing of the eye disease then no need to worry.
If the headache persist even after healing of the eye disease most probably headache is because of sinusitis. Then you need to undergo investigations like CT Scan of sinuses to rule out chronic sinusitis as a cause and treatment accordingly by ENT doctor.

Hope I have answered your query.

Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor